Divalproex - Depakote

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Rain
New Member


Date Joined Oct 2008
Total Posts : 12
   Posted 10/15/2008 2:56 PM (GMT -7)   
anyone know anything about the drug Divalproex? i just got changed to it?

--Just gave your post a title

Post Edited By Moderator (olivia of course) : 10/15/2008 5:28:03 PM (GMT-6)


olivia of course
Veteran Member


Date Joined Jul 2006
Total Posts : 1523
   Posted 10/15/2008 4:29 PM (GMT -7)   
Rain,

There are a lot of people who are taking or have taken Depakote on this forum. I myself started taking it 8 days ago, and have not had severe side effects. It does make me drowsy during the day, but that is just it. So far so good.

Olivia
Olivia
Bipolar Co-Moderator


Only by seeking challenges can we hope to find the best in ourselves. ~Robert Rodriguez

Don't let your yesterday ruin your today.


Rain
New Member


Date Joined Oct 2008
Total Posts : 12
   Posted 10/15/2008 4:37 PM (GMT -7)   
ya the other stuff made me soooo zombie like and the dr said it was much worse then it should be so he changed me to this... not a zombie so looking good here!

tyno3
Veteran Member


Date Joined May 2008
Total Posts : 1081
   Posted 10/15/2008 5:10 PM (GMT -7)   
I took it for probably 5-6 years with great results. Then my liver got kinda messed up. Since it requires pretty high dosages (I think I was taking about 650mgs. daily). Things got screwey, not because of of the Valporic Acid (Depakote), but because I had a surgery and then got hit by a truck so I ended up on pain meds. That's when the liver began to protest. I would recommend it to anybody. Just not for me right now. Maybe after I get weaned off some of these other meds.

Rain
New Member


Date Joined Oct 2008
Total Posts : 12
   Posted 10/15/2008 5:33 PM (GMT -7)   
my dr has me on 500mg everynight at bedtime .... so this can damage my liver?

Georgie Girl
Regular Member


Date Joined May 2008
Total Posts : 319
   Posted 10/16/2008 2:56 PM (GMT -7)   
I took Depakote for two months this spring.  It made me eat all the time, made my hair fall out, and then made my liver hurt (sharp pains in upper right quadrant of abdomen).  I stopped taking it on my own (I don't recommend doing this, but I could no longer eat four ice cream bars at one time!)  I suppose it was helping me but I was also on Lamictal and I thought that would do the job and it has been doing fine as a mood stabilizer.

Georgie Girl


serafena
Veteran Member


Date Joined May 2007
Total Posts : 3715
   Posted 10/16/2008 6:50 PM (GMT -7)   
One of the serious negative side effects of Depakote is impaired liver function. Unless you have some particular reason to worry about this, I wouldn't. But if you're worried, talk to your doctor.

serafena
Serafena
Co-Moderator, Bipolar Forum
Bipolar II

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 3:27 PM (GMT -7)
There are a total of 2,731,792 posts in 300,964 threads.
View Active Threads


Who's Online
This forum has 151130 registered members. Please welcome our newest member, Inhisname.
328 Guest(s), 16 Registered Member(s) are currently online.  Details
cupcakespinkgal, Alcie, Purple Tulip, imagardener2, 81GyGuy, Skyy, Scaredy Cat, getting by, ChickNorris, exqualls, poohcheez, JayBee1, Worksop, gilly2, Lisa-Dionne, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer